I am SO FRUSTRATED! I am someone who is extremely sensitive to all medications, including the ones I have to take for my asthma. I have pretty severe asthma, am 24 and female. Advair makes me feel so horrible--it makes my heart beat really fast and palpitate and it makes it difficult for me to even exercise. I had been on the 250/50 for 3 years when I was in college before I realized it was making me feel like ****--so I got off of it completely, cold turkey, and like 6 months later I couldn't breathe again. I had to get back on it when I was pregnant because my asthma got so out of control.
What do I do? It makes me feel so horrible and it raises my blood pressure and all kinds of stuff. If I don't take it, I can't breathe, but if I do take it, I feel terrible.
Every time I go to the doctor they dismiss my symptoms and act like I'm crazy, but I know that I'm highly sensitive to medications.
Advair is suppose to be bad for you. i stopped taking it cuz it could kill people. but i have very bad asthma with anxiety. which means a really hard time breathing and then freaking out cuz i can not breath. the older i got i didnt get sick as much but i am still allergic to almost everything even soap, which i hate to be allergic to. but i know alot of people who overcame all asthma and grew out of being allergic to everuthing
I have the same problem. My doc had me on 250/50 2 times daily. It became a problem for me becuase I am sensitive to medications. I don't like feeling jittery because it freaks me out LOL. I stopped using it and then just Sunday, had an asthma attack.
Now I'm using my inhaler and will have to start back on it.
My doc understood my concern about Advair. He said to take it once in the morning or afternoon regularly. If that is still making me uncomfortable, than he said that we'll try the topical steroid w/out the albuterol in it. That is what makes us jittery (it's long acting in the Advair and may be called something else, but it is just like albuterol).
Remeber when you first used your inhaler? I remember I was shaking like crazy, but just happy I could breath. Now, with Advair, it's a constant ongoing crappy feeling. I'm going to use the Advair one time daily because we have to treat asthma. But, stay positive and know that you aren't he only one with this problem and there are other ways to treat it. :)
Advair isn't the only medication that treats asthma. I was on it for a few months, but I went off because it wasn't working (I could breathe okay, but was still getting frequent coughs), so my doctor switched me to asmanex. I'm still breathing fine, but also getting sick frequently, so another person at the same doctor's office told me to go back on Advair. I said no because of the precaution about asthma-related death, and she basically told me I will not get better until I go back on it.
I'm finding another doctor because I don't want to be pressured into taking a certain medication. There are lots of asthma meds out there, and I will find one that works for me.
I have used Advair 250/50 for some years now and do OK on it. I was using the diskus, but I always had thrush. My nurse practitioner changed me to the newer Advair which is in the more typical inhaler form. The thrush has only been back once! Fall is always hard for me, and right on schedule I am congested and wheezy!
I'm twenty one years old and I've had asthma since I was nine years old. I was given a regular inhaler and an emergency inhaler like most people who have asthma. Mine at the time I was diagnosed was rated mild to moderate but has always been quite cruel to me especially in the winter.
I've been having flu-like symptoms and I went to a doctor at a local clinic. He asked me what medications I take and told him I have a regular one and emergency one and that I don't regularily take the regular one. He gave me quite a stern look and told me I should be taking the regular one regularly. The reason I haven't is the same reason you have, I get weakened by consistent use of the drug. My belief is our bodies were not meant to be sustained by drugs/exotic mixtures. So I throughout half of my life have refused to take a drug so regularly that my body depends on it.
Needless to say I've just been prescribed and told to take Advair 250 as well. I find that it helps but it certainly gives me the same feeling as eating a package of jelly beans. And it feels like it's dancing around in my stomach. I try to counter act this feeling by drinking lots of water. I also most certainly do not intend to take Advair regularly as I would believe it would weaken me further. Not to mention... it costs $125 a month.
I have emphysema and asthma. For me Advair was poison. I was on it for several years. It caused adrenal fatigue, hair on my face (unfortunate because I am female), eye problems -- I could go on an on. I tapered off the Advair and finally got rid of it completely. Instead I use 1000 mg. vitamin B5 (anti-inflammatory and mucolytic), mullein extract and MSM (both natural anti-inflammatories). There are absolutely not side effects to these natural supplements. My breathing has improved 15% according to my peak flow meter and my sinus headaches have disappeared. The hair has fallen off my face and I am recovering from adrenal fatigue.
Some years ago a kinesiologist who got rid of all of my food allergies, something an allergist could not do. (I have to go back to him for the other allergies.) You might look into it.
I forgot to mention the most serious side effect of Advair. I began choking so badly that I was afraid I would die. It was that last problem that caused me to get off the poison completely. It is interesting that there is no lessening of mortality with Advair. That is, of course, not publicized.
I have been using symbicort for years without a single problem. It does the same as Advair and has the long acting bronchodilator with the steroid. It has been a life saver for me, as I would have absolutely no life without it. Plus I get very bad asthma exacerbations with infections, so I was told to never to go off of it. Symbicort is a good alternative to Advair, but unfortunately it too is expensive.
I have been hospitalized for asthma. Upon entering I was given a breathing treatment for more than 2 hours.
My bronchial tubes felt like they were leather tubes, getting smaller by the minute.
I have been on a breathing machine three times a day for weeks, until I began to improve.
If the Advair really bothers someone at the 250/50 strength, ask your doctor to give you the 100/50.
As the above writer states try Symbicort.
One of the problems with asthma is allergies, I take Singulair, Zyrtec, and Nasacort AQ. I start my treatment with albuterol and then follow with the rest of the medications. I do quite well and have learned that I know my symptoms better than the doctor,and treat accordingly. When someone drops their medications and have a relapse it is harder to gain ground after going down hill, medically.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.